Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 36, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 21, 2015, 4:19 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2015, 4:19 PM EDT (20:19 UTC)
- Expired
- Oct 22, 2015, 6:20 AM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
120 WHUS73 KAPX 212019 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EDT WED OCT 21 2015 LSZ321-322-220430- /O.UPG.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ /O.NEW.KAPX.GL.W.0036.151021T2019Z-151022T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 419 PM EDT WED OCT 21 2015 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-220430- /O.EXT.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 419 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-220430- /O.EXT.KAPX.SC.Y.0067.000000T0000Z-151022T1200Z/ STURGEON POINT TO ALABASTER MI- 419 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-220430- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 419 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
371 WHUS73 KAPX 220156 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 956 PM EDT WED OCT 21 2015 LSZ321-322-221000- /O.CON.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 956 PM EDT WED OCT 21 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-221000- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 956 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-221000- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 956 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-221000- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151022T1200Z/ STURGEON POINT TO ALABASTER MI- 956 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
230 WHUS73 KAPX 220347 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1147 PM EDT WED OCT 21 2015 LHZ345-347-348-LMZ342-221200- /O.UPG.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ /O.EXA.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1147 PM EDT WED OCT 21 2015 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-221200- /O.CON.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1147 PM EDT WED OCT 21 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-344>346-221200- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1147 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-221200- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1147 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-221200- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151022T1200Z/ STURGEON POINT TO ALABASTER MI- 1147 PM EDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
342 WHUS73 KAPX 220747 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EDT THU OCT 22 2015 LHZ345-347-348-LMZ342-LSZ321-322-221600- /O.CON.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 347 AM EDT THU OCT 22 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-344>346-221600- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-221600- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 347 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-221200- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151022T1200Z/ STURGEON POINT TO ALABASTER MI- 347 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
967 WHUS73 KAPX 221020 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 620 AM EDT THU OCT 22 2015 LHZ345-LMZ342-LSZ321-322-221830- /O.CAN.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ /O.EXA.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 620 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-221830- /O.CAN.KAPX.GL.W.0036.000000T0000Z-151022T2100Z/ /O.EXB.KAPX.SC.Y.0067.000000T0000Z-151023T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 620 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-221130- /O.CAN.KAPX.SC.Y.0067.000000T0000Z-151022T1200Z/ STURGEON POINT TO ALABASTER MI- 620 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346-LMZ323-341-344>346-221830- /O.CON.KAPX.SC.Y.0067.000000T0000Z-151023T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 620 AM EDT THU OCT 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 21, 4:01 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 21, 4:01 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT WED OCT 21 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 359 PM EDT WED OCT 21 2015
...COLD FRONT TONIGHT TO BRING SOME SHOWERS AND GUSTY WINDS...
HIGH IMPACT WEATHER POTENTIAL: GUSTY WINDS TONIGHT WITH GALES ON
WHITEFISH BAY/ST. MARY'S RIVER.
PATTERN SYNOPSIS: EARLY AFTERNOON SURFACE ANALYSIS SHOWS A 1009MB
LOW CENTERED NEAR THE KEWEENAW PENINSULA...WITH A TRAILING COLD
FRONT ACROSS WISCONSIN/IOWA/EASTERN KANSAS. WARM FRONT EXTENDS EAST
FROM THE LOW ACROSS THE TIP OF THE MITT COUNTIES...WITH A DECENT
TEMPERATURE CONTRAST ACROSS THE BOUNDARY WITH COOL/RAINY LOWER 40S
ALONG THE ST. MARY'S RIVER...AND UPPER 60S-AROUND 70 OVER SOUTHWEST
QUADRANT OF THE FORECAST AREA AROUND AND SOUTH OF GRAND TRAVERSE
BAY. SKIES WERE GENERALLY CLOUDY ACROSS THE REGION...EARLIER BREAKS
IN THE OVERCAST OVER NORTHERN LOWER FILLED BACK IN WITH MID CLOUDS.
LARGE AREA OF SHOWERS THAT CROSSED EASTERN UPPER/TIP OF THE MITT
EARLY NOW EAST OF THE AREA...SPOTTY RADAR RETURNS SHOWING UP AHEAD
OF THE SURFACE LOW OVER CENTRAL UPPER...AND AN AREA OF REMNANT
CONVECTION TRACKING NORTHEAST ACROSS SOUTHERN WISCONSIN/NORTHERN
ILLINOIS.
PATTERN FORECAST: SURFACE LOW WAS TRACKING EAST INTO A LARGE AREA OF
3-4MB/3H PRESSURE FALLS OVER EASTERN LAKE SUPERIOR AND POINTS
EAST...DRIVEN ALONG BY A WELL-DEFINED SHORT WAVE TROUGH IN WATER
VAPOR IMAGERY MOVING ACROSS WESTERN SUPERIOR/WESTERN UPPER/NORTHWEST
WISCONSIN. THIS WILL DRAG THE TRAILING COLD FRONT ACROSS THE
FORECAST AREA DURING THE MIDDLE AND LATE EVENING HOURS.
PRIMARY FORECAST CONCERNS: DEALING WITH RAIN CHANCES...NOT MUCH OUT
THERE YET BUT NOT GIVING UP ON THE IDEA. WINDS TONIGHT AS WELL.
TONIGHT...DEEP LAYER MOISTURE IS NOT BAD ACROSS THE UPPER LAKES...
PRECIPITABLE WATER VALUES AROUND 30MM PER GOES SOUNDER TPW ANALYSIS
WHICH IS OVER 200 PERCENT NORMAL FOR MID OCTOBER. LOW LEVEL FORCING
HAS BEEN INCREASING AS WELL THIS AFTERNOON AHEAD OF THE FRONT...AND
ARRIVAL OF UPPER LEVEL SHORT WAVE TROUGH WON'T HURT THE CAUSE.
MODESTLY STEEP LAPSE RATES IN PLACE (6.5-7.0C/KM 700-500MB LAPSE
RATES)...SO STILL A SEVERAL HOUR WINDOW OF SHOWER POTENTIAL...
INCLUDING WATCHING PRECIP REMNANTS COMING ACROSS SOUTHERN WISCONSIN.
THINGS SHOULD DRY OUT LATER TONIGHT BUT LOTS OF LOW CLOUDS UPSTREAM
THAT WILL BE AUGMENTED BY DEVELOPING SHALLOW LAKE INSTABILITY. MAY
EVEN SEE A FEW SHOWERS OFF LAKE SUPERIOR INTO CHIPPEWA COUNTY TOWARD
MORNING. GUSTY WEST/NORTHWEST WINDS EXPECTED TONIGHT WITH COLD
FRONT PASSAGE AND STRONG COLD ADVECTION/MIXING. GUSTS OVER 30MPH AT
TIMES ESPECIALLY DOWNWIND OF WHITEFISH BAY/LAKE MICHIGAN.
&&
.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 359 PM EDT WED OCT 21 2015
HIGH IMPACT POTENTIAL...LOW.
PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: THE UPS AND DOWNS OF FALL
WILL BE ON THE DISPLAY INTO THE WEEKEND WITH PROGRESSIVE NORTHERN
STREAM AND WELL ESTABLISHED SOUTHERN STREAM FLOW. LINGERING EFFECTS
EFFECTS OF NORTHERN STREAM SHORTWAVE ON THURSDAY AS IT PUSHES EAST
OF THE AREA...WITH SOUTHERN STREAM INFLUENCES INCREASING LATER
FRIDAY INTO SATURDAY WITH SYSTEM PUSHING OUT OF THE DESERT
SOUTHWEST.
PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE TRENDS THROUGH THE
FORECAST. LINGERING RAIN CONCERNS THURSDAY MORNING FOLLOWED BY
THE MORE WIDESPREAD RAIN EVENT FRIDAY NIGHT INTO SATURDAY.
DETAILS: MIDWEEK SYSTEM WILL BE QUICKLY EXITING OFF TO OUR NORTHEAST
ON THURSDAY. STILL ENOUGH CYCLONIC FLOW/MOISTURE/MINIMAL LAKE
CONTRIBUTION TO KICK OFF A FEW LIGHT SHOWERS ACROSS EASTERN UPPER
EARLY. MOISTURE DEPTH MUCH THINNER OVER NORTHERN LOWER BUT STILL
LIKELY SUFFICIENT FOR SOME STRATO-CU /TIP OF THE MITT AREAS/. BREEZY
AND MUCH COOLER DAY...WITH HIGH TEMPS A FEW DEGREES BELOW NORMAL.
LOW AMPLITUDE RIDGE SLIDES THROUGH THE GREAT LAKES THURSDAY NIGHT.
LOW LEVEL FLOW TURNS EASTERLY OVERNIGHT WHICH COULD TRY TO BRING A
FEW LAKE HURON CLOUDS INTO THE AREA ALTHOUGH AIRMASS IS QUITE DRY
THROUGH THE BOUNDARY LAYER.
CHANGES IN THE AIR ON FRIDAY AS APPROACHING SOUTHERN STREAM WAVE
BRINGS INCREASING MID/HIGH CLOUDS WITH TOP DOWN SATURATION SLOWLY
BEGINNING. RAIN WILL MOVE INTO THE AREA QUICKLY FRIDAY NIGHT
/EVENING/ AND CONTINUES INTO SATURDAY. IMPRESSIVE PWATS OF 1"+
SURGING NORTHWARD INTO THE GREAT LAKES /TOP 10% ON THE WET SIDE
VERSUS CLIMO/. PRECIPITATION LIKELY ENHANCED /ESPECIALLY OVER
EASTERN UPPER/ BY RRQ OF 90KT H3 JET NORTH OF SUPERIOR...PROVIDING A
NICE UPPER DIVERGENCE SIGNATURE. MID LEVEL DRY SLOT SWINGS INTO THE
AREA LATER FRIDAY NIGHT INTO EARLY SATURDAY. PLENTY OF LOW LEVEL
MOISTURE IN PLACE BEFORE THE COLD FRONT...SO LOW CLOUDS/FOG/DRIZZLE
A POSSIBILITY. COLD FRONT PUSHES ACROSS THE AREA SATURDAY AFTERNOON
WITH ADDITIONAL SHOWERS. THE LOW LEVEL MOISTURE WILL LIKELY
PRECLUDE MUCH DE-STABILIZATION BEFORE FROPA...INHIBITING ANY
CONVECTION POTENTIAL /SHOWALTERS DO NOSE UP CLOSE TO 0 DURING THE
AFTERNOON...MAINLY SOUTHERN HALF OF MICHIGAN/. GUSTY WINDS FRIDAY
NIGHT INTO SATURDAY...WITH GUSTS OF 20-30 MPH. MILD TEMPS ON
SATURDAY PRIOR TO FROPA...WITH SOME LOCATIONS TOUCHING 60 DEGREES.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM EDT WED OCT 21 2015
OVERVIEW: SPLIT FLOW PATTERN PERSISTS ACROSS NORTH AMERICA TODAY
WITH A CUTOFF LOW PUSHING INTO THE FOUR CORNERS REGION...AND WAVY
NORTHERN STREAM ACROSS CANADA. NRN STREAM SHORT WAVE ENERGY AND
ATTENDING SFC LOW IS ADVANCING ACROSS SOUTH-CENTRAL CANADA/UPPER
MIDWEST WITH A TRAILING COLD FRONT STRETCHING BACK THROUGH THE
CENTRAL PLAINS. SEVERAL BATCHES OF PRECIP ARE ONGOING ALONG THE
FRONT...INCLUDING ONE BATCH PUSHING THROUGH NRN MICHIGAN THIS
AFTERNOON. ANOTHER STRONG WAVE NOTED ADVANCING INTO THE PACIFIC
NORTHWEST WHICH PLAYS A ROLE IN OUR WEATHER THIS WEEKEND.
FORECAST: LARGER SCALE PATTERN ACROSS THE CONUS FORECAST TO BECOME A
BIT MORE ZONAL/PROGRESSIVE LATE THIS WEEK INTO EARLY NEXT WEEK...
BEFORE DEEP TROUGHING/COLD AIR ONCE INVADES THE REGION BY THE LATTER
HALF OF NEXT WEEK. MAIN FORECAST ISSUES THROUGH THE WEEKEND
TIMEFRAME CONTINUES TO REVOLVE AROUND THE AFOREMENTIONED SW CONUS
CUTOFF AND INTERACTION/PHASING WITH THE NRN STREAM WAVE PUSHING INTO
THE PACIFIC NW. MEDIUM RANGE GUIDANCE SOLUTIONS CONTINUE TO
ADVERTISE FULL PHASING OF THESE TWO WAVES ACROSS THE PLAINS AND
RESULTING WAVE/SFC LOW LIFTING NORTHEAST UP ACROSS THE GREAT LAKES
BY SATURDAY NIGHT. SO...STILL LOOKING LIKE A PERIOD OF RAINFALL
SATURDAY (AS DISCUSSED ABOVE) FOLLOWED BY COOLER AIR AND SOME LAKE
EFFECT SHOWER NONSENSE SATURDAY NIGHT INTO SUNDAY. SUNDAY ITSELF MAY
END UP A LITTLE BETTER THAN PREVIOUSLY ADVERTISED WITH HIGH PRESSURE
ESSENTIALLY SETTLING OVER THE REGION...WEAK WINDS AND A DRIER
AIRMASS OVERALL.
FORECAST TURNS MORE MURKY FOR THE FIRST HALF OF NEXT WEEK AT LEAST
IN THE FINE DETAILS. GENERAL IDEA AMONGST THE GUIDANCE SOLUTIONS HAS
BROAD HIGH PRESSURE SITTING ACROSS THE GREAT LAKES LATER SUNDAY
THROUGH TUESDAY AND A SOMEWHAT TIGHT THERMAL GRADIENT/BAROCLINIC
ZONE SITTING ACROSS THE NRN LAKES REGION. HOWEVER...SUBTLE
DIFFERENCES IN THE DETAILS PERSIST WITH SEEMINGLY EVERY SUCCESSIVE
MODEL CYCLE. AGAIN...THE OVERALL IDEA SEEMS TO POINT AT A FAIRLY
TIGHT BAROCLINIC ZONE/OLD BOUNDARY SITTING THROUGH THE GREAT LAKES
LATE THROUGH TUESDAY...AND POSSIBILITIES OF SOME NUISANCE LIGHT
PRECIP OCCURRING ALONG THAT GRADIENT. BUT REGARDLESS...WEATHER FOR
THE FIRST HALF OF THE WEEK CERTAINLY LOOKS LOW IMPACT WITH
SEASONABLE TEMPERATURES.
LATER PERIODS...STILL LOOKING TO TURN MORE ACTIVE FOR MIDWEEK AS
ANOTHER PACIFIC WAVE ADVANCES ACROSS THE CONUS AND ULTIMATELY CARVES
OUT A FAIRLY DEEP TROUGH THROUGH THE MIDWEST/GREAT LAKES FOR
MIDWEEK. AGAIN...STILL DIFFERENCES IN THE DETAILS REGARDING
TIMING/EXACT EVOLUTION THAT WILL HAVE TO BE HASHED OUT. BUT
FORECAST WILL CERTAINLY TREND WETTER FOR TUESDAY AND ESPECIALLY
WEDNESDAY...AND EVENTUALLY COLDER FOR THE LATTER HALF OF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 134 PM EDT WED OCT 21 2015
IFR CEILINGS AT APN/MVFR AT PLN WILL IMPROVE TO VFR THIS
AFTERNOON...POSSIBLY ANOTHER PERIOD OF MVFR CEILINGS TONIGHT
BEHIND A COLD FRONT. GUSTY WEST WINDS WILL DEVELOP THIS EVENING
IN THE WAKE OF THE COLD FRONT PASSAGE.
&&
.MARINE...
ISSUED AT 359 PM EDT WED OCT 21 2015
WILL BE UPGRADING WHITEFISH BAY/ST. MARY'S RIVER TO GALE WARNINGS
FOR TONIGHT THROUGH THURSDAY...WITH SMALL CRAFT ADVISORIES
CONTINUING THROUGH THURSDAY ON JUST ABOUT ALL NEARSHORE ZONES.
WINDS EXPECTED TO DIMINISH THURSDAY NIGHT AS HIGH PRESSURE BUILDS
IN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LHZ345>348.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ323-341-342-
344>346.
LS...GALE WARNING UNTIL 5 PM EDT THURSDAY FOR LSZ321-322.
&&
NEAR TERM...JPB
SHORT TERM...KEYSOR
LONG TERM...ADAM
AVIATION...JPB
MARINE...JPBHazardous weather outlook, Oct 21, 3:56 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT WED OCT 21 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-222000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 PM EDT WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM POSSIBLE THIS EVENING ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE NOT EXPECTED BUT ANY STORMS COULD PRODUCE BRIEF GUSTY WINDS. GALE FORCE WIND GUSTS POSSIBLE IN WHITEFISH BAY AND THE ST. MARYS RIVER SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS OR RAINFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.